MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE
Model Number BF-XT160
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to an olympus repair facility, and an evaluation of the device was performed.During the evaluation, it was discovered that the plastic distal end cover of the device had a burned mark.The customer's originally reported issue of inability to reprocess was not confirmed.The following additional findings were also noted: bending section cover glue separated, angulation was below the specified value, and angulation play.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported that they could not reprocess their evis exera bronchovideoscope device due to unspecified reasons.Upon the receipt and inspection of the returned device on 14oct2023, it was discovered that the plastic distal end cover was burned.There were no reports of patient or user harm associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that while handling the subject device, the user used a high energy endo therapy accessory, such as laser and high frequency, without keeping enough distance from the distal end of the subject device; as a result, the c-cover was burnt.However, a definitive root cause could not be determined.User may be able to detect the suggested event by handling device in accordance with the following instructions for use (ifu) bf type 160 series operation manual chapter 3 "preparation and inspection" ifu provides the points of attention for use of high-energy endo therapy accessories in ¿bf type 160 series operation manual chapter 4 "operation" 4.2 using endo-therapy accessories¿ olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18126964
Report Number9610595-2023-17092
Device Sequence Number7581550
Product Code EOQ
UDI-Device Identifier04953170340147
UDI-Public04953170340147
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XT160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown